How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Veterinarian
Category: Dog
Satisfied Customers: 16846
Experience:  Small Animal Medicine and Surgery
6340741
Type Your Dog Question Here...
Dr. Drew is online now
A new question is answered every 9 seconds

I gave my dog Comfortis last Sat. it is Fri and he has been

This answer was rated:

I gave my dog Comfortis last Sat. it is Fri and he has been lethargic, now he is acting as if he hurts all over and limping and yelping when I pick him up. Can a vet do anything for him?

Dr. Drew :

Hello, thanks for your question today! I am Dr. Drew, and I am a licensed veterinarian. I'll be happy to help you in any way I can.

Dr. Drew :

Comfortis is not likely to be what has caused Dooley's issue,

Dr. Drew :

more likely, given the breed and your description, Dooley's back is painful,

Dr. Drew :

probably due to a bulging disc in the spinal column.

Dr. Drew :

without a doubt, he should be seen today by a veterinarian, so that anti inflammatory medicines, and muscle relaxants, can be prescribed, in an effort to resolve the issue.

Dr. Drew :

Comfortis typically only causes minor digestive upset in some dogs, and that will occur within a few hours of giving the pill, rather than several days later.

Dr. Drew :

so, I do believe your safest bet is to see a veterinarian today, for a thorough physical examination.

Customer:

His nose is dry and he acts as if he is doped up?

Dr. Drew :

a dry nose doesn't really mean much of anything, honestly...

Dr. Drew :

and acting "doped up" increases my level of concern,

Customer:

what can a vet do if this is an overdose?

Dr. Drew :

it may just be that he is lethargic,

Dr. Drew :

It's not an overdose.

Dr. Drew :

you gave Comfortis almost a week ago -- signs of problems would be seen within hours.

Dr. Drew :

And it's a very safe product.

Dr. Drew :

you could give a whole 6-pack and likely the only effect would be vomiting and nausea.

Customer:

so, get him to the vet for testing?

Dr. Drew :

an exam first -- if back pain is identified based on exam, testing might not be needed.

Dr. Drew :

I don't jump to diagnostics until a physical exam is performed first.

Customer:

alright, thank you.

Dr. Drew :

you are most welcome. Please let me know if there is anything else I can do to help.

Dr. Drew and 2 other Dog Specialists are ready to help you
Hi Donna,

I'm just following up on our conversation about Dooley. How is everything going?

Dr. Drew